Hail, Woods
- When
- August 24, 4:00 PM CST
- Where
- Woods County, Dacoma
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.667, -98.567
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 24, 12:12 PM CST, 3 hours 48 minutes earlier.
FXUS64 KOUN 241729 AFDOUN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 112 PM CDT WED AUG 24 2005 .DISCUSSION... THE FORECAST PHILOSOPHY THE NEXT FEW DAYS CONSISTS OF MONITORING THE PROGRESSION OF A CLOSED LOW FROM MONTANA TO THE WESTERN GREAT LAKES AND THE DEGREE IN WHICH INFLUENCE FROM AN UPPER RIDGE DECREASES. THIS PATTERN SUPPORTS CONTINUED CHANCES OF CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST AREA. FOR TONIGHT...STORMS MAY FORM ALONG AN OUTFLOW BOUNDARY THAT LIES ACROSS NORTHERN OKLAHOMA...AND POSSIBLY NEAR AND EAST OF THE ROCKIES IN VICINITY OF A LEE TROUGH. STORMS THAT DEVELOP NORTH AND/OR WEST OF THE AREA HAVE AN OPPORTUNITY TONIGHT TO INFLUENCE THE KANSAS/OKLAHOMA BORDER ONCE THE LOW LEVEL JET DEVELOPS. FLASH FLOOD GUIDANCE REMAINS QUITE LOW ACROSS THESE AREAS...HOWEVER QPF FORECASTS ARE SIMPLY NOT HIGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. NEXT SHIFT SHOULD RE-EVALUATE. TONIGHTS CONVECTION MAY RESULT IN ANOTHER OUTFLOW BOUNDARY THAT COULD INITIATE ADDITIONAL STORMS LATE THURSDAY OVER KANSAS AND NORTHERN OKLAHOMA. ABOVE MENTIONED COLD FRONT CONTINUES TO PROGRESS SOUTHWARD DURING THIS PERIOD AND SHOULD SERVE AS ANOTHER FOCUSING MECHANISM ACROSS WESTERN KANSAS...WITH THESE STORMS POSSIBLY INFLUENCING NORTHERN OKLAHOMA THURSDAY NIGHT AND FRIDAY. NOT TOO DISSIMILAR FOR FRIDAY EXCEPT THE COLD FRONT WILL LIKELY BE CLOSER. MODELS ARE CONSISTENT IN ALLOWING THE FRONT TO THEN PROGRESS INTO THE FORECAST AREA SATURDAY BEFORE WEAKENING SUN/MON. CONFIDENCE IN A MORE CONSISTENT HOT/DRY PATTERN REMAINS LOW EVEN AFTER THE FRONT WEAKENS. MEDIUM RANGE MODELS SHOW ROCKIES UPSLOPE FLOW DEVELOPING AFTER FRONTAL PASSAGE WITH MID LEVEL NORTHWESTERLY FLOW LIKELY ALLOWING CONVECTION TO MOVE INTO THE AREA AT NIGHT. IN ADDITION...THE CONSENSUS MEDIUM RANGE SOLUTION IS FOR ANOTHER ROCKIES LONGWAVE TROUGH TO REDEVELOP BY EARLY/MID NEXT WEEK SUPPORTING ADDITIONAL CHANCES OF STORMS. THEREFORE EVERY PERIOD IN THE EXTENDED HAS SOME MENTION OF PRECIPITATION. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 96 74 96 / 20 20 10 20 HOBART OK 73 96 74 98 / 20 20 10 20 WICHITA FALLS TX 74 98 74 99 / 10 10 10 10 GAGE OK 70 95 70 96 / 40 20 20 30 PONCA CITY OK 72 91 73 94 / 50 30 30 30 DURANT OK 74 98 76 98 / 0 10 10 10 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT WED AUG 24 2005
OKZ004>048-050>052-TXZ083>090-251200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN...CENTRAL AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM SHAWNEE TO ALTUS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH THE
EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
AN OUTFLOW BOUNDARY EXTENDS FROM NEAR MEEKER TO GUTHRIE ON WEDNESDAY
AFTERNOON. VERY HUMID CONDITIONS ARE DEVELOPING ALONG THIS OUTFLOW
BOUNDARY WHICH IS CREATING VERY HIGH INSTABILITY. THUNDERSTORMS MAY
DEVELOP NEAR THIS OUTFLOW BOUNDARY THIS AFTERNOON AND EVENING. IN
ADDITION... THUNDERSTORMS ARE ALSO DEVELOPING ACROSS SOUTHWEST
OKLAHOMA AND THE SOUTHEAST TEXAS PANHANDLE. DUE TO THE HIGH
INSTABILITY... SEVERE WEATHER WILL BE POSSIBLE THROUGH THE EVENING
HOURS.
LOW LEVEL WIND SHEAR IS SUFFICIENT TO SUPPORT ORGANIZED SEVERE
WEATHER WITH THE THREAT OF HAIL AND DAMAGING WINDS. ISOLATED
SUPERCELL THUNDERSTORMS ARE ALSO POSSIBLE... ESPECIALLY IN NORTH
CENTRAL OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE WITH AT LEAST SLIGHT
CHANCES OF THUNDERSTORMS CONTINUING THROUGH NEXT TUESDAY. THE
HIGHEST PROBABILITY OF STORMS WILL BE THROUGH THIS WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM THURSDAY
AUGUST 25.
26SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 422 PM CDT WED AUG 24 2005 OKZ016-242130- CUSTER OK- 422 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF ARAPAHO AT 422 PM CDT...MOVING NORTHEAST AT 20 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CUSTER COUNTY...INCLUDING THE CITY OF CLINTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 424 PM CDT WED AUG 24 2005 OKZ014-242145- ROGER MILLS OK- 424 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF CHEYENNE AT 424 PM CDT...MOVING NORTHEAST AT 20 MPH. WINDS TO 50 MPH ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CDT WED AUG 24 2005 OKZ012-242145- GARFIELD OK- 433 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF LAHOMA AT 433 PM CDT...MOVING NORTHEAST AT 20 MPH. IF THE STORM MAINTAINS IT STRENGTH AND MOTION... A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR GARFIELD COUNTY. PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT WED AUG 24 2005 OKZ016-242145- CUSTER OK- 436 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY. AT 436 PM...STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF FOSS RESERVOIR AND 3 MILES NORTHWEST OF CUSTER CITY. BOTH STORMS WERE MOVING NORTH NORTHWEST AT 20 MPH...WITH 50 MPH WINDS LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CUSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT WED AUG 24 2005 OKZ014-242200- ROGER MILLS OK- 438 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CHEYENNE AT 438 PM CDT...MOVING NORTH NORTHEAST EAST AT 30 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 440 PM CDT WED AUG 24 2005 OKZ006-242200- ALFALFA OK- 440 PM CDT WED AUG 24 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF CARMEN AT 440 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
The Vance AFB radar (KVNX), 40 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473054, 5473055, 5473056, 5473057, 5473058.